What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 25, 10:25 AM MST, 2 hours 5 minutes earlier. Its key messages:
- Another round of thunderstorms this afternoon and evening; locally heavy rain possible, especially eastern areas.
- Drier and warmer for Thursday.
- Friday and Saturday look to be slightly above normal for temperatures, with chances for isolated showers and storms both afternoons, mainly over the eastern mountains and Pikes Peak region.
- Sunday into the middle of next week will bring a period of increasing chances for daily showers and storms, along with near to below normal temperatures for Monday onwards.
Area forecast discussion, Jun 25, 10:25 AM MST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1125 AM MDT Wed Jun 25 2025
.KEY MESSAGES...
- Another round of thunderstorms this afternoon and evening; locally
heavy rain possible, especially eastern areas.
- Drier and warmer for Thursday.
- Friday and Saturday look to be slightly above normal for temperatures,
with chances for isolated showers and storms both afternoons,
mainly over the eastern mountains and Pikes Peak region.
- Sunday into the middle of next week will bring a period of increasing
chances for daily showers and storms, along with near to
below normal temperatures for Monday onwards.
&&
.SHORT TERM /THROUGH THURSDAY/...
Issued at 358 AM MDT Wed Jun 25 2025
Active moisture fetch continues across southern CO with isolated to
scattered showers and a few rumbles of thunder continuing to stream
up from the south overnight into early morning. Coverage of
precipitation will continue to decrease into the early morning hours
but cloud cover should keep temperatures on the mild side.
The upper trough across the western U.S will de-amplify and shift
eastward into western CO during the afternoon. This will act to
shift the subtropical moisture fetch eastward while also providing
forcing along with afternoon heating to trigger another round of
showers and thunderstorms across southern CO. Thunderstorms should
get an early start across the mountains given the proximity of the
upper trough, with thunderstorms blossoming around 11 AM to Noon out
west. Meanwhile, residual low level moisture across the plains will
be slow to mix out with southerly flow maintaining dew points in the
lower 50s along the I-25 corridor to lower 60s near the eastern
border. By contrast dew points across the western mountains and
interior valleys will fall off into the 30s during the afternoon.
This will drop precipitable waters back down to near normal across
the western mountains to up to 150% of normal across the southeast
plains. Mean CAPE off HREF suggest up to 1000 J/kg across the
southeast plains, with highest values east of the I-25 corridor. NAM
dew points in the lower 60s could support up to 1500 J/kg. Flow
aloft weakens, especially across southern areas, however deep layer
shears around 40 kts may be present across western and northern
parts of the area which may help support a near severe storm or two.
Hail up to near 1 inch in diameter and localized gusts up to 60 mph
will be possible with the stronger storm cells. Main concerns though
will be heavy rainfall and lightning, especially across the eastern
half of the area where richer moisture will be in place.
Thunderstorms will roll off the mountains into the southeast plains
between 2 PM and 10 PM before diminishing across the southeast
plains by 11 PM as drier air works in from the west. Low
temperatures out west will be cooler tonight for some of our colder
valley locations due to drier dew points and clearing skies. The
upper Rio Grande around Creede and upper Arkansas around Leadville
will see low temperatures dropping back down into the 30s.
Thursday will be drier still as the flow aloft becomes more westerly
behind the departing upper trough. There will still be sufficient
residual moisture in place for isolated afternoon and early evening
thunderstorms across the southeast mountains and plains where dew
points in the 40s and lower 50s will support some high based
thunderstorms. But these will be weaker gusty wind makers as
soundings take on more inverted V structures. Some small hail and
brief moderate rainfall will be possible with the stronger storms
near the KS border where CAPE up to 1000 J/kg may be present.
Overall expect a drying and warming trend with temperatures
returning to near normal. -KT
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 358 AM MDT Wed Jun 25 2025
Thursday Night Through Saturday..
Showers and thunderstorms may linger into the early evening hours of
Thursday on our far eastern plains, with all areas clearing from
west to east before midnight or so at the latest. Overnight lows
look to be near normal, cooling into the 50s and low 60s across the
plains, and 40s for mountain valleys. Our drying trend continues
into Friday and Saturday, as broad ridging gradually tries to build
in over the southern CONUS. This setup will keep isolated pops for
both days mainly focused over the eastern mountains and Pikes Peak
region. Minimum relative humidity values also look to fall down into
the low to mid teens both afternoons, though weak winds will help to
keep any critical fire weather concerns subdued. Daytime high
temperatures return to above normal through this period, as weak
zonal flow sets in over the region. Both days are likely to be
around 3 to 5 degrees above normal, with temperatures in the upper
80s to mid 90s on the plains, and mid 80s over mountain valleys.
Sunday Onwards..
Models build in messy high pressure over the Four Corners region for
Sunday into Monday, dragging a cold front across our area around
this timeframe as well. Depending on timing of the front, there will
likely be a cool down heading into early next week. Current model
solutions point towards another day of near to slightly above normal
temperatures for Sunday, with a drop back to below normal for Monday
and Tuesday. We look to remain in northwest flow on the frontside of
the area of high pressure for a few days, bringing increasing
chances for daily widespread showers and storms for the Sunday
through Wednesday timeframe.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1119 AM MDT Wed Jun 25 2025
KALS...scattered showers and thunderstorms are forecast to
develop across the San Luis Valley this afternoon, with a low
probability of one impacting the terminal. Gusty outflow winds
and briefly reduced CIGS and VIS would accompany any convection
that moves across the terminal. Otherwise, VFR conditions are
expected through the forecast period.
KCOS...increasing threat for showers and thunderstorms this
afternoon at the terminal, mainly after 21-22z. Gusty outflow
winds, reduced VIS and CIGS are expected with any thunderstorms
that move across the terminal. Gusty outflow winds will continue
into this evening, dissipating overnight. VFR conditions are
expected into Thursday morning.
KPUB...a few showers and thunderstorms will be possible near the
terminal this afternoon, with the heaviest activity to the
north. Gusty outflow winds, reduced VIS and CIGS will accompany
any storms that do impact the terminal. Gusty northerly winds
will prevail this evening, dissipating overnight into Thursday
morning. Mozley
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...KT
LONG TERM...EHR
AVIATION...MOZLEY
Hazardous weather outlook, Jun 25, 10:58 AM MST, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1158 AM MDT Wed Jun 25 2025
COZ058>089-093>099-261800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1158 AM MDT Wed Jun 25 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms developing over the mountains and Palmer
Divide at midday will move into the I-25 corridor early this
afternoon, then across the southeast plains during the late
afternoon and evening. The main risks with thunderstorms will be
small hail, frequent lightning and locally heavy rainfall.
However, a few storms could become severe along and north of
Highway 50, producing hail up to half dollar size and wind gusts
up to 60 mph. Localized flash flooding is also possible,
especially across portions of El Paso County which experienced
heavy rainfall yesterday.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Showers and thunderstorms will be possible over our far southeast
plains on Thursday, with main risks being outflow winds gusting to
50 mph, small hail and frequent lightning. Most areas dry out for
Friday and Saturday, with very isolated storms possible over the
eastern mountains and the Pikes Peak region. Another uptick in
showers and storms is expected for Sunday into the first half of
next week.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
10/EHR
In the hours before
Special weather statement, Jun 25, 10:55 AM MST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1155 AM MDT Wed Jun 25 2025
COZ084-251830-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1155 AM MDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 1230 PM MDT...
At 1155 AM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Monument, or 19 miles north of
Colorado Springs, moving northeast at 20 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Monument, Air Force Academy, Black Forest, and Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3901 10449 3901 10488 3913 10491 3913 10458
TIME...MOT...LOC 1755Z 216DEG 15KT 3911 10481
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Jun 25, 11:47 AM MST, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1247 PM MDT Wed Jun 25 2025
COZ084-085-251915-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1247 PM MDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL EL PASO COUNTY
THROUGH 115 PM MDT...
At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm over
Black Forest, or 12 miles northeast of Colorado Springs. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northern Colorado Springs and Black Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3889 10482 3908 10477 3910 10452 3896 10452
TIME...MOT...LOC 1847Z 278DEG 3KT 3900 10473
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, Jun 25, 12:21 PM MST, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
121 PM MDT Wed Jun 25 2025
COZ084-085-251945-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
121 PM MDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN EL PASO COUNTY THROUGH
145 PM MDT...
At 120 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 14 miles northeast of Colorado Springs, moving
northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado Springs, Air Force Academy, Calhan, Black Forest, Peyton,
Falcon, and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3900 10417 3893 10436 3887 10479 3899 10488
3911 10472 3913 10467 3913 10427
TIME...MOT...LOC 1920Z 240DEG 8KT 3899 10464
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
kam